Can I get a tattoo while on roaccutane?

I was prescribed roaccutane 10mg and I have finished taking one pill a day for two months and am now finishing my last dose of pills which is a pill every two days. It is a very low dose with very minimal side effects (if any) so I was wondering if it was possible to get a tattoo done while I am still on it. I have maybe 2 weeks left to finish. Thank you in advance

Doctor Answers 1

Tattoos and Roaccutane

Thank you for your question. A side effect of Roaccutane is skin sensitivity and an increase risks of scarring if any trauma or injury is done to the skin, which includes cosmetic procedures such as chemical peels, microdermabrasions, laser treatments, tattoos, or piercings, etc. Even at a low dose, the side effects may affect your skin and getting a tattoos while taking Roaccutane may result in scars or keloids. I highly recommend you consult with your prescribing physician regarding your questions and concerns. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.